It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board

  • Keppra question

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-10-2007, 09:43 AM   #1
    SentenceDoing
    Senior Veteran
    (female)
     
    SentenceDoing's Avatar
     
    Join Date: May 2006
    Posts: 733
    SentenceDoing HB User
    Question Keppra question

    Hey everyone,
    I take 1250 Mg of Keppra twice a day, so I take two 500 mg pills and one 250 mg pill each time... well, I refilled my prescription yesterday, but forgot to pick it up, so this morning, I didn't have any of the 250 mg pills left, so I broke a 500 in half... but there's a sticker on the bottle that says "Do not crush or chew." Why does it say this? Does this mean I shouldn't break it in half either? Was breaking it in half a way to mess up how quickly it breaks down and goes into my bloodstream? Could this mess up the levels in my blood?

    Thanks!

     
    Sponsors Lightbulb
       
    Old 07-10-2007, 09:54 AM   #2
    Travis from MN
    Senior Veteran
    (male)
     
    Join Date: Jan 2005
    Location: St Cloud, MN
    Posts: 1,242
    Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
    Re: Keppra question

    My Doc instructed me to take 1 1/2 of the 750's in the AM. I caught the same notice and asked. He said it is for the coating on the pills that helps them to be a slower disolve rate. If they are crushed (powder) or the outer casing broken all over you get a full dose all at once.

    He didn't seem to have issues with me taking half a tab, meaning splitting the 750's on the score line.

    Hope that helps a little bit.

    --Travis

     
    Old 07-10-2007, 04:51 PM   #3
    SentenceDoing
    Senior Veteran
    (female)
     
    SentenceDoing's Avatar
     
    Join Date: May 2006
    Posts: 733
    SentenceDoing HB User
    Re: Keppra question

    Thanks, Travis!

     
    Old 07-26-2007, 09:44 AM   #4
    TN Bell
    Newbie
    (female)
     
    TN Bell's Avatar
     
    Join Date: Mar 2007
    Location: USA
    Posts: 5
    TN Bell HB User
    Wink Re: Keppra question

    I started out taking two 500mg Keppra daily and on occasion i would pass out for a second or two. My doctor advised me to take 1.5 Keppra twice a day so I am now taking three 500mg Keppra daily I don't break them I take a full pill each time and just spaced them out. At times I still have small episodes or shocks in my head but I haven't passed out since increasing dosage of Keppra. I didn't start having the seizures until 2005 so I am fairly new to this and am just trying to find out what exactly is causing my problem. I wish you the best of luck. God bless.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    wife's Keppra side effects (long post) rjp71 Epilepsy 5 01-03-2008 08:13 AM
    Question about Keppra and other medications riddlesperger Epilepsy 6 08-17-2007 09:54 PM
    Dose question re: Keppra TopamaxKillsMe Epilepsy 5 08-08-2007 03:51 PM
    Keppra Question heather06 Epilepsy 4 04-05-2007 03:57 PM
    Keppra question bettyst Epilepsy 12 06-26-2006 11:15 PM
    Keppra...Experienced Taker Needed heather06 Epilepsy 11 06-10-2006 01:56 PM
    Side Affects from Keppra Grumps Epilepsy 1 11-03-2003 10:37 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:30 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!